Alert archive / Ohio / Small Craft Advisories in 2011
Small Craft Advisory 30, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jul 29, 2011, 12:22 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2011, 12:22 PM EDT (16:22 UTC)
- Expired
- Jul 29, 2011, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
071 WHUS71 KCLE 291622 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1222 PM EDT FRI JUL 29 2011 LEZ147>149-300000- /O.NEW.KCLE.SC.Y.0030.110729T1622Z-110730T0000Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1222 PM EDT FRI JUL 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND WAVES: SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL SHIFT TO THE WEST WITH THE PASSAGE OF A COLD FRONT. FOR THE REMAINDER OF THE AFTERNOON WAVES WILL AVERAGE 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 12:05 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 29, 12:05 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1205 PM EDT FRI JUL 29 2011 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE ACROSS THE AREA TODAY. HIGH PRESSURE WILL DOMINATE THE FORECAST FOR SATURDAY NIGHT INTO SUNDAY. BY MONDAY ANOTHER WEAK COLD FRONT WILL MOVE ACROSS THE REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CONVECTION HAS DIMINISHED RAPIDLY THIS MORNING WHICH IS TYPICAL FOR THIS TIME OF DAY. THE REAL QUESTION FOR THE AFTERNOON IS HOW MUCH REDEVELOPMENT OF CONVECTION IS EXPECTED. CURRENT MESO ANALYSIS SHOWS PLENTY OF CIN OF AT LEAST 100 J/KG WITH MIXED LAYER CAPE RATHER LOW WITH VALUES BELOW 500 J/KG WITH HIGHER VALUES WEST OVER NORTHERN IL. RECENT HRRR MODEL RUN SHOWS CONVECTION RAPIDLY DIMINISHING WITH SOME REDEVELOPMENT BY MID AFTERNOON OVER THE SOUTHERN THIRD OF THE FORECAST AREA. FOR NOW WILL LOWER POPS IN MOST LOCATIONS FOR THE AFTERNOON AND DECREASE CLOUD COVER AS VISIBLE IMAGERY SHOWS CLOUDS THINNING. WILL LOWER MAX TEMPERATURE FORECAST CONSIDERING THE BAND OF CLOUDS OVER THE REGION AND LINGERING SCATTERED SHOWERS. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... THE CHANCES OF THUNDERSTORMS AND THE SEVERE THREAT WILL SAG SOUTHWARD THROUGH THE EVENING AND SHOULD END BY 9 PM TO 10 PM. SLIGHTLY DRIER AIR SHOULD FILTER IN BEHIND THE WEAK FRONT TONIGHT. HIGH PRESSURE WILL THEN REMAIN OVER THE REGION INTO SUNDAY. NOT REALLY ALL THAT MUCH OF AN AIRMASS CHANGE BEHIND THE FRONT SO HIGHS WILL REMAIN ABOVE AVERAGE FOR THE WEEKEND. ANOTHER WEAK FRONT WILL APPROACH THE AREA SUNDAY NIGHT INTO MONDAY. AT THIS POINT WE WILL ONLY CARRY CHANCE POPS FOR LATE SUNDAY NIGHT INTO MONDAY. THE FRONT APPEARS THAT IT WILL BE SOUTH OF THE AREA MONDAY EVENING WITH SOME MINOR DRYING EXPECTED. && .LONG TERM /TUESDAY THROUGH FRIDAY/... DECIDED TO DROP MENTION OF SHOWERS ON THURSDAY AS MODELS WERE HINTING AT POSSIBILITY OF DRY WEATHER FOR THE DAY. OTHER THAN THAT...THREAT FOR PRECIPITATION EARLY IN THE PERIOD WEDNESDAY NIGHT STILL LOOKS REASONABLE. SOME MINOR TWEAKS TO TEMPERATURES EXPECTED IN THE EXTENDED PERIODS. TEMPERATURES WILL BE RELATIVELY SIMILAR EACH DAY WITH HIGHS IN THE MIDDLE TO UPPER 80S AND LOWS IN THE UPPER 60S TO LOWER 70S. && .AVIATION /16Z FRIDAY THROUGH TUESDAY/... CONVECTION FINALLY REACHED THE FORECAST AREA THIS MORNING. ACTIVITY APPEARS TO BE FOLLOWING IN LINE WITH THE HRRR MODEL AND WEAKENING IT WITH TIME. SOME OF THE STORMS PRODUCING LOCALLY HEAVY RAIN AT TIMES. HEAVIER RAIN CAUSING VISIBILITIES TO DROP TO AROUND 2 MILES FOR THE MOST PART. ACTIVITY WILL GRADUALLY SINK SOUTH AND SOUTHEAST AS THE MORNING PROGRESSES AND ALLOW FOR SOME CLEARING TO TAKE PLACE DURING THE AFTERNOON. LOOKING AT POSSIBILITY FOR SOME MVFR MIST TO DEVELOP IN SOME LOCATIONS DUE TO MOIST GROUND FROM THE RAIN WE ARE EXPECTING TODAY. OUTLOOK...MAINLY VFR THROUGH EARLY NEXT WEEK. && .MARINE... EARLY WIND ON THE LAKE WAS DUE TO THE SHOWER/TS ACTIVITY. COLD FRONT CROSSING THE NORTHSHORE AS OF NOON. CONCERN IS WITH SOUTHWEST WINDS STAYING UP ENOUGH BEFORE THE FRONT PASSES TO CREATE SMALL CRAFT CONDITIONS ON THE EAST HALF. WILL CONTINUE THE FORECAST FOR 2 TO 4 FEET...IT WILL BE CLOSE. CONDITIONS WILL IMPROVE THIS EVENING/OVERNIGHT. FLOW WILL REMAIN FAIRLY LIGHT THROUGH SATURDAY. FLOW DOES PICK UP OUT OF THE SOUTHWEST ON SUNDAY. WEST END AND NEARSHORE WATERS WILL LIKELY REMAIN FAIRLY FLAT BUT OPEN WATERS SHOULD PICK UP SOME WAVE ACTION DUE TO LONG FETCH ON SUNDAY. WINDS DIMINISH SUNDAY NIGHT INTO MONDAY MORNING. FAIRLY LIGHT WINDS DEVELOP INTO EARLY NEXT WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...REL SHORT TERM...MULLEN LONG TERM...LOMBARDY AVIATION...LOMBARDY MARINE...LOMBARDY/OUDEMAN
Hazardous weather outlook, Jul 29, 4:06 AM EDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 406 AM EDT FRI JUL 29 2011 LEZ142>149-162>169-OHZ003-006>014-089-PAZ001>003-300815- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 406 AM EDT FRI JUL 29 2011 ...SEVERE THUNDERSTORM WATCH 698 IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-OHZ018>023-033-300815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-SENECA-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-MAHONING- 406 AM EDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THROUGH EARLY EVENING. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS MORNING AHEAD OF A COLD FRONT THAT WILL SLOWLY MOVE SOUTHWARD ACROSS LAKE ERIE THROUGH THE MORNING. OUTFLOW FROM THE MORNING THUNDERSTORMS AND THE FRONTAL BOUNDARY MAY BECOME A FOCUS SOUTH OF LAKE ERIE DURING THE AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS WITH SOME MINOR FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ017-027>032-036>038-047-300815- HANCOCK-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW- HOLMES-KNOX- 406 AM EDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THROUGH EARLY EVENING. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS MORNING AHEAD OF A COLD FRONT THAT WILL SLOWLY MOVE SOUTHWARD ACROSS LAKE ERIE THROUGH THE MORNING. OUTFLOW FROM THE MORNING THUNDERSTORMS AND THE FRONTAL BOUNDARY MAY BECOME A FOCUS SOUTH OF LAKE ERIE DURING THE AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS WITH SOME MINOR FLOODING POSSIBLE. IN ADVANCE OF THE AFTERNOON THUNDERSTORMS THERE MAY BE ENOUGH SUNSHINE TO PUSH TEMPERATURES INTO THE LOWER 90S. THIS COMBINED WITH HIGH LEVELS OF HUMIDITY WILL PUSH HEAT INDEX VALUES INTO THE MIDDLE AND UPPER 90S. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 29, 6:28 AM EDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 628 AM EDT FRI JUL 29 2011 OHZ003-006>008-291115- LUCAS-OTTAWA-SANDUSKY-WOOD- 628 AM EDT FRI JUL 29 2011 ...STRONG THUNDERSTORMS MOVING INTO LUCAS...OTTAWA...SANDUSKY AND WOOD COUNTIES... AT 624 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ACROSS NORTHWEST OHIO. THIS LINE WAS MOVING EAST AT 35 MPH. GUSTY WINDS UP TO 45 MPH AND HEAVY RAINFALL WILL LIKELY OCCUR. THE HEAVY RAINFALL MAY PRODUCE A QUICK INCH OF RAINFALL WHICH WILL CAUSE SOME LOCALIZED PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:35 AM EDT | Special Marine Warning | CLE | 85 min | |
| Jul 29, 1:57 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 63 min |
| Jul 29, 3:10 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 50 min |
Nearby
Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.